Alert archive / Arizona / Flash Flood Warnings in 2014
Flash Flood Warning 20, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 25, 2014, 3:11 PM MST for Pima County, Santa Cruz County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2014, 3:11 PM MST (22:11 UTC)
- Expired
- Jul 25, 2014, 5:15 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties Pima County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 105 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 10.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 859 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1881 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
652 WGUS55 KTWC 252211 FFWTWC AZC019-023-260015- /O.NEW.KTWC.FF.W.0020.140725T2211Z-140726T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 311 PM MST FRI JUL 25 2014 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL PIMA COUNTY IN SOUTHEAST ARIZONA... WEST CENTRAL SANTA CRUZ COUNTY IN SOUTHEAST ARIZONA... * UNTIL 515 PM MST * AT 303 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VAMORI... TOPAWA...SOUTH KOMELIK...FRESNAL CANYON AND COWLIC. INDIAN ROAD 19 SOUTH OF SOUTH KOMELIK HAS BEEN REPORTED AS IMPASSABLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. && LAT...LON 3164 11207 3194 11201 3168 11109 3140 11130 $$
1 follow-up statement
862 WGUS75 KTWC 260019 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 519 PM MST FRI JUL 25 2014 AZC019-023-260026- /O.EXP.KTWC.FF.W.0020.000000T0000Z-140726T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANTA CRUZ AZ-PIMA AZ- 519 PM MST FRI JUL 25 2014 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTH CENTRAL PIMA AND WEST CENTRAL SANTA CRUZ COUNTIES... EVEN THOUGH THE FLASH FLOOD WARNING WAS ALLOWED TO EXPIRE AT 515 PM MST...RUNOFF FROM THE EARLIER THUNDERSTORMS WILL CONTINUE TO RESULT IN SWOLLEN WASHES FOR ANOTHER COUPLE OF HOURS. THEREFORE...A SMALL STREAM FLOOD ADVISORY HAS BEEN ISSUED THAT EXTENDS THROUGH 7 PM MST AND COVERS A LARGE PART OF CENTRAL PIMA COUNTY...INCLUDING MUCH OF THE TOHONO O'ODHAM NATION. LAT...LON 3164 11207 3194 11201 3168 11109 3140 11130 $$ MOLLERE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 2:22 PM MST, 49 minutes earlier.
Area forecast discussion, Jul 25, 2:22 PM MST, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 222 PM MST FRI JUL 25 2014 .SYNOPSIS...SHOWERS AND THUNDERSTORMS WILL INCREASE THIS EVENING ACROSS THE AREA...WITH A CONTINUED THREAT THROUGHOUT THE WEEKEND. THE BEST COVERAGE WILL LIKELY BE TOMORROW AFTERNOON AND EVENING. THIS WILL KEEP TEMPERATURES NEAR SEASONAL AVERAGE OVER THE NEXT COUPLE OF DAYS. && .DISCUSSION...CURRENT RADAR TRENDS SHOW SLOW MOVING TO QUASI- STATIONARY STORM DEVELOPMENT. THIS IS DUE TO THE RELATIVELY WEAK FLOW ALOFT AS SEEN IN THE 18Z SOUNDING. THE SOUNDING DOES SHOW A VERY WEAK CAP IN PLACE BUT DON'T THINK IT WILL STOP DEVELOPMENT OVER THE CITY AS OUTFLOWS ARE ALREADY PUSHING OUT FROM THE INITIAL DEVELOPMENT. AGAIN THIS DEVELOP HASN'T MOVED MUCH SO THERE WILL BE A THREAT OF FLASH FLOOD OR AT LEAST SOME PONDING OF WATER NEAR THE HIGHER TERRAIN. AS OF 20Z HAVE BEGUN TO SEE SOME DEVELOPMENT ALONG THE OUTFLOWS WHICH IS A SIGN OF THINGS TO COME. THE DOMINATE SIDE OF THE OUTFLOWS TODAY WILL BE THE WESTERN SIDE...WHICH WILL ENHANCE THE BLOWING DUST THREAT FOR MOST LOCATIONS WEST OF THE KITT PEAK TO TUCSON TO FLORENCE LINE. A BLOWING DUST ADVISORY IS IN EFFECT FOR THAT REASON. HIRES GUIDANCE CONTINUES HINTING THAT ONCE THINGS PUSHING OFF THE HIGHER TERRAIN STORM DEVELOPMENT WILL PROPAGATE ALONG THE WESTERN OUTFLOW AS AFOREMENTIONED...LEAVING MAINLY ISOLATED TO SCATTERED WEAK CONVECTION BEHIND. THEN CLEARING OUT AOA 00Z FROM TUCSON EAST WITH MOST OF THE AREA CLEARED BY SUNSET. THE REST OF THE WEEKEND THERE WILL BE ENOUGH LINGERING MOISTURE HAVE CONTINUED DEVELOPMENT. TOMORROW IN FACT WILL HAVE A LITTLE HELP FROM A WEAK IMPULSE MOVING ACROSS THE SOUTHERN EDGE OF THE HIGH. THEN SUNDAY IT LOOKS LIKE IT WILL BE MAINLY DUE TO OUTFLOW FROM PREVIOUS DAY THAT WILL HELP INITIATE CONVECTION. THIS WILL KEEP TEMPS DOWN TO NEAR SEASONABLE AVERAGES. OTHERWISE...ONLY MADE MINOR CHANGES TO THE FORECAST. && .AVIATION...VALID THRU 27/00Z. SCTD -TSRA/-SHRA WILL BE MOVG W-NW ACROSS SE AZ FOR THE REMAINDER OF THIS AFTN INTO THIS EVENING. MVFR CIGS/VSBYS NEAR +TSRA. AREAS OF BLDU WITH VSBYS BLW 1/2SM MAY OCCUR NW OF KTUS INTO PINAL COUNTY THRU 26/03Z. AFTER 26/04Z...ISOLD -SHRA/TS WITH DEBRIS CLOUDS ACROSS MOST OF SE AZ WITH DECKS 8-14KFT AGL. THUNDERSTORMS TO REDEVELOP LATE SATURDAY MORNING INTO SATURDAY AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING. EXPECT SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THIS WEEKEND. A GRADUAL DECREASE IN THUNDERSTORM ACTIVITY IS THEN EARLY NEXT WEEK. HOWEVER...MOISTURE WILL REMAIN SUFFICIENT FOR ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS. && .TWC WATCHES/WARNINGS/ADVISORIES... BLOWING DUST ADVISORY UNTIL 9 PM MST THIS EVENING FOR AZZ501-502- 504-505. && SHORT TERM...MEADOWS FIRE WX/AVIATION...GLUECK VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Jul 25, 12:14 PM MST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1214 PM MST FRI JUL 25 2014 AZZ507-513-251945- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 1214 PM MST FRI JUL 25 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SANTA CRUZ AND EXTREME SOUTHWESTERN COCHISE COUNTIES UNTIL 1245 PM MST... AT 1204 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF HUACHUCA CITY...OR JUST SOUTH OF CANELO IN SANTA CRUZ COUNTY. THIS STORM WAS MOVING SLOWLY TO THE WEST NORTHWEST. STATIONARY. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...CANELO. LAT...LON 3154 11062 3161 11046 3144 11038 3140 11050 TIME...MOT...LOC 1913Z 180DEG 0KT 3152 11050
Special weather statement, Jul 25, 2:38 PM MST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
238 PM MST FRI JUL 25 2014
AZZ504-507-514-252230-
SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT
LEMMON/SUMMERHAVEN AZ-TUCSON METRO AREA INCLUDING TUCSON/GREEN
VALLEY/MARANA/VAIL AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA
VISTA/BENSON AZ-
238 PM MST FRI JUL 25 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIMA COUNTY UNTIL 330 PM
MST...
AT 236 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 2 MILES EAST OF VAIL...OR 22 MILES
SOUTHEAST OF TUCSON...MOVING NORTHWEST AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...VAIL...RITA RANCH AND SAGUARO
NATIONAL PARK EAST.
LAT...LON 3202 11081 3216 11084 3222 11074 3224 11063
3213 11045 3201 11054 3193 11072
TIME...MOT...LOC 2137Z 134DEG 9KT 3206 11064Local storm report, Jul 25, 3:11 PM MST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
311 PM MST FRI JUL 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD SOUTH KOMELIK 31.72N 111.77W
07/25/2014 PIMA AZ LAW ENFORCEMENT
INDIAN ROAD 19 NORTH OF SOUTH KOMELIK IMPASSIBLE DUE TO
WATER OVER THE ROAD.
&&
EVENT NUMBER TWC1400064
KDThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 3:03 AM MST | Blowing Dust Advisory | TWC | Pima, Pinal | 16 hr |
| Jul 25, 12:14 PM MST | Special Weather Statement | TWC | Santa Cruz | 31 min |
| Jul 25, 12:56 PM MST | Flash Flood Warning | TWC | Cochise, Santa Cruz | 2 hr |
| Jul 25, 1:24 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 51 min |
| Jul 25, 1:27 PM MST | Flash Flood Warning | TWC | Pima, Santa Cruz | 3 hr |
| Jul 25, 1:41 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 34 min |
| Jul 25, 1:43 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 32 min |
| Jul 25, 2:07 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 3 hr |
| Jul 25, 2:31 PM MST | Severe Thunderstorm Warning | TWC | Pima | 29 min |
| Jul 25, 2:38 PM MST | Special Weather Statement | TWC | 52 min | |
| Jul 25, 3:21 PM MST | Special Weather Statement | TWC | 39 min | |
| Jul 25, 3:29 PM MST | Severe Thunderstorm Warning | TWC | Pima | 40 min |
| Jul 25, 3:40 PM MST | Areal Flood Advisory | TWC | Pima | 95 min |
| Jul 25, 3:56 PM MST | Dust Storm Warning | TWC | Pinal | 64 min |
Nearby
Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.